MAUDE Adverse Event Report: BIOMET 3I 3I T3 WITH DCD NON-PLATFORM SWITCHED TAPERED IMPLANT 5 X 10MM; DENTAL IMPLANT

BIOMET 3I 3I T3 WITH DCD NON-PLATFORM SWITCHED TAPERED IMPLANT 5 X 10MM; DENTAL IMPLANT
Model Number BNST510
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 02/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).(b)(6).
 
Event or Problem Description
It was reported that the internal implant thread at tooth site #36 was not engaging.The specialist was able to remove the crown with some struggle and the healing abutment was placed but would not engage with the implant.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.D9: device availability and return date was updated.D10: unknown healing abutment d10: iwth56, certain® ep® healing abutment 5mm(d) x 5.6mm(p) x 6mm(h), lot# unknown g3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: component code was added: 4755.H6: tyoe of investigation codes were added: 4109, 4111, 4110 and 3331.H6: investigation findings code was added: 213.H6: investigation conclusions code was added: 4310 and 4315.H10: narrative/data was updated.The implant was returned (no malfunction).Hence, the reported event was non-verifiable.Based on the evaluation, device malfunction has not occurred for implant.There is no existing nonconformance / capa / hhe/d / ie / product hold against the reported device that did or could cause or contribute to the reported event.Monthly post market trending review identified no actionable trends or corrective actions for the reported event or device.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming products.Therefore, based on the available information, the product was within specifications and conforming when it left zimmer biomet.Dhr review was completed for the subject lot number (2019031866).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review (b)(4): complaint history review was performed for the reported lot number (2019031866) for similar event (keyword category: damaged threads & device malfunction) and no other complaint was identified.Functional testing was performed for implant with in-house abutment/screw, no malfunction identified.A definitive root cause could not be identified.However, based on the investigation, risk review and ifu, the most likely cause determined from the investigation are due to the clinician not following the recommended protocol for product placement and final seating, torque applied during placement/seating exceeds recommended value and clinician inadvertently selects an instrument with the wrong drive feature to place/seat the implant.No further investigation or immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information at the time of this report.

Brand Name
3I T3 WITH DCD NON-PLATFORM SWITCHED TAPERED IMPLANT 5 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11693328
Report Number0001038806-2021-00646
Device Sequence Number3535314
Product Code DZE
UDI-Device Identifier00844868029298
UDI-Public(01)00844868029298(17)240409(10)2019031866
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2024
Device Model NumberBNST510
Device Catalogue NumberBNST510
Device Lot Number2019031866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL ABUTMENTS- SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR